Resource Logo
Miscellaneous News

High-dose multivitamins have no benefit for people starting HIV treatment but cause serious liver disturbances




 

Taking high-dose multivitamins has no health benefits for people starting antiretroviral therapy, but causes serious disturbances in liver function, according to the results of a large randomised trial published in the Journal of the American Medical Association.

The study was stopped early after interim results showed that high-dose multivitamins were associated with a more than fivefold increase in ALT levels, a key marker of liver function. The interim results also showed that multivitamins did not reduce the risk of HIV disease progression; nor did they improve CD4 cell count or viral load.

For the full article, please see: http://www.aidsmap.com/High-dose-multivitamins-have-no-benefit-for-people-starting-HIV-treatment-but-cause-serious-liver-disturbances/page/2541349/



 


Copyright © 2012 -Social Security Office, Publisher. All rights reserved to AIDS & Public PolicyJournal. Reproduction of this article (other than one copy for personal reference) must be cleared through the APPJ Permissions Desk.

Information in this article was accurate in October 17, 2012. The state of the art may have changed since the publication date. This material is designed to support, not replace, the relationship that exists between you and your doctor. Always discuss treatment options with a doctor who specializes in treating HIV.